MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1313-02-S
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 11/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) for the lot number 17581344l has been reviewed and it was verified that device was manufactured in accordance with documented specifications and procedures.(b)(4).Event description continuation: power was titrated depending on location, not individual lesion.Overall ablation time and last ablation cycle time at the site of injury were not reported, as no ablation was performed at the site of injury.Irrigated catheter flow was set on default settings.The patient received anticoagulant during the procedure with activated clotting time maintained at the target of 350 seconds.There were no error messages reported on any biosense webster inc.Equipment during the procedure.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent a pulmonary vein isolation (pvi) ablation procedure for atrial fibrillation with an ez steer thermocool sf navigational catheter and suffered a cardiac tamponade requiring a pericardiocentesis and surgical intervention.After left pvi (and prior to right pvi), the agilis sheath was advanced through the transseptal puncture site into the left atrium.A few minutes later, the patient became hypotensive.The cardiac tamponade was confirmed via intravascular ultrasound (ivus) through the agilis sheath.The pericardiocentesis yielded an unknown amount of fluid.Remainder of the procedure was aborted.The patient was reported to be in stable condition.The patient required extended hospitalization as a result of the adverse event in order to recover from thoracic surgery.The patient fully recovered with no residual effects.There were no factors cited that may have contributed to the adverse event.The physician¿s opinion regarding the cause of the adverse event is that it was procedure-related.It was noted that the issue seemed to be unrelated to any biosense webster, inc.Products.Event occurred 5 minutes after the agilis sheath was re-inserted through the transseptal puncture, post left pvi.The transseptal puncture was performed with a baylis transseptal needle.Sheaths used were st.Jude medical agilis x 2 (1 for the ablation catheter and 1 for the ivus).The generator parameters at the time of injury included power control mode at 20-30 watts and default stockert generator settings.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6146518
Report Number9673241-2016-00831
Device Sequence Number13621999
Product Code LPB
UDI-Device Identifier10846835003246
UDI-Public(01)10846835003246(11)161005(17)190930(10)17581344L
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberD-1313-02-S
Device Catalogue NumberBNI35FFCT
Device Lot Number17581344L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2016
Initial Report FDA Received Date12/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age77 YR